Florida, 2010Damaging Wind in Florida, August 4, 2010
August 4, 2010 · NWS TAE · 1 event in 1 county or zone
A few afternoon thunderstorms developed with one storm becoming severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few afternoon thunderstorms developed with one storm becoming severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 4, 8:15 AM EST, 6 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 8:15 AM EST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EDT WED AUG 4 2010
.SYNOPSIS...
AT 9 AM EDT...SKIES WERE MOSTLY SUNNY ACROSS THE REGION. RADAR
INDICATED WIDELY SCATTERED SHOWERS OVER THE MARINE AREA...MAINLY THE
OFFSHORE PANHANDLE WATERS. TEMPS/DEW POINTS RANGED FROM AROUND 80/
MID 70S NORTH TO MID 80S/UPPER 70S COAST. WINDS WERE GENERALLY CALM
TO LIGHT ONSHORE.
AT UPPER LEVELS...
THE LARGE SCALE PATTERN REMAINS RELATIVELY STATIC. THIS IS
HIGHLIGHTED IN THE NRN STREAM BY TROUGHING OVER THE PAC NW
STATES... ONE NOTABLE SHORT WAVE TROUGH ACROSS THE N CENTRAL
PLAINS...ANS A LARGE UPPER LOW/TROUGH WILL BE CENTERED OVER HUDSON
BAY. IN BETWEEN THESE SYSTEMS...WLY ZONAL FLOW PERSISTS. THE SRN
STREAM HIGHLIGHTED BY PERSISTENT AND SPRAWLING RIDGE KEEPING THE
WESTERLIES WELL N OF THE REGION. A 597-DM H5 HIGH IS CENTERED OVER
ARKANSAS WITH RIDGE AXIS EXTENDING ESE ACROSS NE GULF. CLOCKWISE
FLOW AROUND NOSE OF HIGH PROVIDING NE FLOW AND SUBSIDENCE ACROSS
CWA. THIS PATTERN WILL BE RESPONSIBLE FOR ANOTHER SCORCHER OF A DAY
ACROSS THE DEEP S.
DURING THE NEXT 12-24 HRS...THE CANADIAN SHORT WAVE WILL WORK ITS
WAY SEWD ACROSS THE GREAT LAKES TONIGHT AND ON INTO NEW ENGLAND. ON
THURS PAC TROUGH AMPLIFIES ACROSS THE GREAT LAKES...OH VALLEY AND
NERN STATES WITH CORRESPONDING BUILDING OF UPSTREAM RIDGE OVER THE
CNTRL AND NRN ROCKIES AREA. WHILE THE BASE OF THIS TROUGH WILL NOT
PENETRATE MUCH FARTHER S THAN THE MID ATLANTIC STATES...IT WILL HELP
TO WEAKEN THE SRN U.S. RIDGE AND PUSH THE HIGHEST HEIGHTS FURTHER W
INTO TX AND NM BY FRI. THIS WILL ALLOW THE SUBSIDENCE INVERSION TO
WEAKEN AND FURTHER DIMINISH FLOW IN THE MID AND UPPER LEVELS. THIS
WILL LEAD TO MORE UNIFORM DISTRIBUTION OF TSTMS DURING THE
AFTERNOONS AND EVENINGS WITH CONVECTION WILL BE ALMOST ENTIRELY
FORCED BY SEABREEZES AND BOUNDARY INTERACTIONS. WITH VERY LIGHT
STEERING FLOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
AT LOWER LEVELS...
A SUBTROPICAL RIDGE WAS NOSING WWD EXTENDING WWD FROM BERMUDA TO
VCNTY OF THE LOCAL AREA. THE GRADIENT...HOWEVER...IS VERY WEAK. A
COLD FRONT WAS LOCATED FROM NRN MO NEWD INTO THE MIDWEST STATES.
THE RIDGE WILL DRIFT TO S OF THE AREA FOR THE REMAINDER OF THE SHORT
TERM PERIOD. THE 1000-700 MB FLOW WILL REMAIN WET AND FAIRLY LIGHT.
12Z TAE RAOB WITH 2.2 INCH PWAT...-6 LI AND 3800 CAPE.
ON THURS...ABOVE AMPLIFYING TROUGH NUDGES SRN RIDGE FURTHER SOUTH.
THIS IN TURN WILL FORCE A COLD FRONT SEWD FROM NRN TX THROUGH THE OH
VALLEY AND NERN STATES AND SHUNT SURFACE RIDGE BACK INTO NRN
PENINSULA. ON FRI...THE FRONT WILL BE SAGGING SWD ACROSS NRN AL AND
GA. THE PRESENCE OF THIS BOUNDARY WILL COMBINE WITH SEA BREEZE TSTMS
INDUCED BY ONSHORE STEERING FLOW WILL PRODUCE A FAIRLY EQUITABLE
DISTRIBUTION OF CONVECTION. WITH THE RIDGE S OF THE AREA...LOW TO
MID LEVEL ELY FLOW TODAY WILL VEER TO THE S BEGINNING ON THURS.
DESPITE A RETREAT OF UPPER AND SURFACE RIDGE...A SHIFT FROM THE
CURRENT HOT AND OPPRESSIVE DAYS WILL BE ONLY GRADUAL. LOCALLY...
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH UPPER 90S ACROSS THE NRN
TIER OF ZONES WHERE CONVECTIVE COVERAGE WILL BE LESS...TO THE MID
90S ACROSS INLAND N FL AND LOWER 90S AT THE COAST. HUMIDITY WILL
REMAIN OPPRESSIVE WITH DEW POINTS STUCK MAINLY IN THE MID 70S INLAND
AND UPPER 70S AT THE COAST. THIS WILL KEEP MIN TEMPS IN THE MID TO
UPPER 70S AND DAYTIME HEAT INDICES OVER 105. THIS REFLECTED IN MODEL
SOUNDINGS. I.E. GFS TAE WITH PWATS REMAINING ABOVE 2 INCHES THRU AT
LEAST SATURDAY.
&&
.SHORT TERM...THIS AFTERNOON INTO TONIGHT.
THIS AFTERNOON...YET ANOTHER HEAT ADVISORY REMAINS IN EFFECT...FOR
THE WRN 2/3RD OF FORECAST AREA WITH HEAT INDICES PEAKING AROUND 110
DEGREES. HEAT INDICES WILL BE A FEW DEGREES LOWER ACROSS S CENTRAL
GA AND THE ERN AND COASTAL PORTIONS OF THE FL BIG BEND...SO THE
ADVISORY WILL NOT INCLUDE THOSE AREAS. HIGHS FROM THE MID 90S EAST
TO UPPER 90S WEST ZONES. HOWEVER AND STORMS CAN PROVIDED RAPID BUT
TEMPORARY RELIEF FORM THESE HOT AND SULTRY CONDITIONS.
POPS WERE BASED ON A COMBINATION OF SEA BREEZE CLIMATOLOGY FOR A
TYPE 2 REGIME (1000-700 MB MEAN VECTOR WINDS E AT 5-10 KT) WHICH
FAVORS WE ALA/FL PANHANDLE AND THE 04/06Z WRF RUN WHICH SHOWED A
DECIDED PREFERENCE FOR CONVECTION ACROSS THE FL COUNTIES AND THEN
TOWARDS SUNSET...GA COUNTIES WITH EAST COAST SEA BREEZE. SURFACE
DELTA THETA-E VALUES WILL BE AROUND 30 ONCE AGAIN ACROSS THE WRN
ZONES WHICH WILL SUPPORT WET MICROBURSTS. WILL GO WITH 30-50 PCT
POPS...MAINLY NE-SW POP GRADIENT. LOCAL CONFIDENCE TOOL SHOWS AROUND
20 PCT CHANCE OF SEVERE WX WRN HALF OF CWA. WE INCLUDED MENTION OF
ISOLATED T+ IN THIS AREA. ALSO...DUE TO THE WEAK ENVIRONMENTAL
FLOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
TONIGHT...20-30 PCT CHANCE OF EVE CONVECTION WITH S/CNTRL GA/ SE BIG
BEND BEST SHOT. MIN TEMPS IN THE MID TO UPPER 70S.
&&
.MARINE...
SEAS ARE FLAT WITH LIGHT OFFSHORE WINDS. WITH THE PRESSURE
GRADIENT REMAINING VERY WEAK...SEAS WILL GENERALLY CONTINUE AT 1
FOOT OR LESS WITH A FEW 2 FOOTERS POSSIBLE BY FRI AFTERNOON IN THE
SEA BREEZE. WINDS WILL BE 10 KT OR LESS AND BECOME ONSHORE BY THIS
AFTERNOON...WHERE THEY WILL STAY FOR THE NEXT SEVERAL DAYS.
&&
.AVIATION...WITH PLENTY OF LOW LEVEL MOISTURE AND STRONG DAYTIME
HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND BECOME ENHANCED BY THE SEABREEZE. CONVECTION SHOULD BE
MORE NUMEROUS ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST
ALABAMA. WINDS WILL BE LIGHT FROM THE SOUTHEAST TO SOUTH. THERE WILL
BE THE POTENTIAL FOR LOCALLY STRONG WIND GUSTS IN THE VICINITY OF
ANY THUNDERSTORMS.
&&
.FIRE WEATHER...TEMPERATURES WILL TREND SLIGHTLY DOWNWARD BUT REMAIN
HIGH. HOWEVER...AMPLE LOW LEVEL MOISTURE AND SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS WILL ENSURE THAT RELATIVE HUMIDITIES WILL
REMAIN WELL ABOVE CRITICAL LEVELS...AND NO FIRE WEATHER CONCERNS ARE
EXPECTED THROUGH AT LEAST THE FIRST OF NEXT WEEK.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY 17-22Z ALL ZONES.
GA...HEAT ADVISORY 17-22Z GAZ120>128-142>145-155>157.
FL...HEAT ADVISORY 17-22Z FLZ007>014-016-017-026-108-112-114.
GM...NONE.
&&
BLOCK/T BARRY
Hazardous weather outlook, Aug 4, 4:04 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 AM EDT WED AUG 4 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
504 AM EDT WED AUG 4 2010 /404 AM CDT WED AUG 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
AT THE RISK OF SOUNDING LIKE A BROKEN RECORD...ANOTHER HOT AND
HUMID DAY IS ON TAP ACROSS THE REGION. HEAT INDICES WILL PEAK NEAR
110 DEGREES THIS AFTERNOON WEST OF A LINE FROM TIFTON TO
TALLAHASSEE TO PORT SAINT JOE. WHILE SOUTH CENTRAL GEORGIA AND
COASTAL AND EASTERN PORTIONS OF THE FLORIDA BIG BEND ARE NOT IN
THE ADVISORY...HEAT INDICES ARE STILL EXPECTED TO BE HIGH THERE...
GENERALLY BETWEEN 103 AND 108 DEGREES. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE THIS AFTERNOON. THE BEST CHANCE FOR SEVERE
STORMS WILL BE OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE
WHERE WET MICROBURSTS COULD PRODUCE DAMAGING WIND GUSTS. WEAK
ENVIRONMENTAL WINDS WILL RESULT IN SLOW AND ERRATIC STORM MOTIONS
WHICH COULD RESULT IN LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE INTO THURSDAY AND ONE
MORE DAY OF HEAT ADVISORIES IS ANTICIPATED ACROSS THE NORTHERN
HALF OF THE FORECAST AREA. SEA BREEZE INDUCED CONVECTION SHOULD
KICK IN EARLY ENOUGH IN FLORIDA TO PRECLUDE REACHING THE
110-DEGREE HEAT INDICES NEEDED TO PROMPT AN ADVISORY THERE. WHILE
HEAT INDICES WILL EDGE DOWNWARD FOR FRIDAY AND THE WEEKEND...IT
WILL REMAIN HOTTER THAN NORMAL. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...PEAKING IN THE
AFTERNOON AND EARLY EVENING HOURS OVER LAND AND THE OVERNIGHT AND
MORNING HOURS OVER THE GULF. ALTHOUGH A FEW OF THE STRONGER STORMS
COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY RAINFALL...NO
ORGANIZED SEVERE WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
18-WOOL
In the hours before
Special weather statement, Aug 4, 1:01 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
201 PM EDT WED AUG 4 2010
FLZ014-015-115-041900-
COASTAL FRANKLIN-INLAND FRANKLIN-INLAND GULF-
101 PM CDT WED AUG 4 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...
* UNTIL 200 PM CDT/300 PM EDT/
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF EASTPOINT...OR 92 MILES SOUTH
OF DOTHAN...MOVING SOUTHWEST AT 5 TO 10 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS
ACCOMPANIED BY INTENSE LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Aug 4, 1:49 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT WED AUG 4 2010
FLZ012>014-112-041930-
CALHOUN-COASTAL BAY-INLAND BAY-INLAND GULF-
149 PM CDT WED AUG 4 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...CALHOUN AND
GULF COUNTIES...
* UNTIL 230 PM CDT
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF CALLAWAY...MOVING
SOUTHWEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Special weather statement, Aug 4, 2:12 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT WED AUG 4 2010
FLZ017-027-042000-
INLAND WAKULLA-LEON-
312 PM EDT WED AUG 4 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES...
* UNTIL 400 PM EDT
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF CRAWFORDVILLE...OR 12
MILES SOUTHWEST OF TALLAHASSEE MOVING EAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
25-CAMP
Thunderstorm Wind, Leon
- When
- August 4, 3:02 PM EST
- Where
- Leon County, Lake Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.400, -84.330
One tree was blown down with winds estimated at 50 knots at the FSU Reservation near the intersection of Lake Bradford and Flastacowo roads. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 4, 20102 deaths · 4 injured · $295,000 · 1.75 in hail · 39 events
- Damaging Winds in West Virginia, August 4, 20101 death · 1 injured · $368,000 · 50 kt wind · 28 events
- Excessive Heat in Tennessee, August 4, 201025 injured · $100,000 · 22 events
- Damaging Winds in Ohio, August 4, 20101 death · 60 kt wind · 3 events
- Flash Flooding in Iowa, August 4, 2010$1.2 million · 8 events
- Flash Flood and Flood in New York, August 4, 2010$750,000 · 2 events
- Hail and Damaging Winds in Ohio, August 4, 2010$402,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, August 4, 2010$345,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2010$185,000 · 50 kt wind · 20 events
- Damaging Winds in West Virginia, August 4, 2010$310,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Virginia, August 4, 20101 injured · $40,000 · 55 kt wind · 37 events
- Flooding in Iowa, August 4 to 7, 2010$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258347.